Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 1, NWS Fort Worth, TX

January 6, 200825 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 6, 2008, 12:19 PM CST for 25 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2008, 12:19 PM CST (18:19 UTC)
Expired
Jan 6, 2008, 7:00 PM CST
In force
7 hr
Issued by
NWS Fort Worth, TX
All 25 counties

Anderson County, TX, Bell County, TX, Collin County, TX, Dallas County, TX, Delta County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 061819
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1219 PM CST SUN JAN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE
EASTERN HALF OF NORTH TEXAS...

.A TIGHT PRESSURE GRADIENT ACROSS NORTH TEXAS THIS AFTERNOON WILL
RESULT IN SOUTHERLY WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS
GENERALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. THE STRONG
WINDS WILL DIMINISH THE EVENING.


TXZ093>095-104>107-119>123-134-135-145>148-158>162-174-175-070100-
/O.NEW.KFWD.WI.Y.0001.080106T1819Z-080107T0100Z/
GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-DALLAS-ROCKWALL-
KAUFMAN-VAN ZANDT-RAINS-ELLIS-HENDERSON-HILL-NAVARRO-FREESTONE-
ANDERSON-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS...
PLANO...GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...
CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...
EAST TAWAKONI...WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...
ATHENS...GUN BARREL CITY...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...KILLEEN...TEMPLE...FORT HOOD...WACO...
MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...
OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
1219 PM CST SUN JAN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

AREAS ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR WILL
EXPERIENCE STRONG AND GUSTY WINDS THIS AFTERNOON. SPEEDS WILL
AVERAGE 25 TO 30 MPH WITH SOME GUSTS OF 30 TO 35 MPH. THE WIND
WILL DIMINISH INTO THE 15 TO 20 MPH RANGE AFTER DARK.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$
1 follow-up statement
000 
WWUS74 KFWD 070112
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CST SUN JAN 6 2008

TXZ093>095-104>107-119>123-134-135-145>148-158>162-174-175-070215-
/O.EXP.KFWD.WI.Y.0001.000000T0000Z-080107T0100Z/
GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-DALLAS-ROCKWALL-
KAUFMAN-VAN ZANDT-RAINS-ELLIS-HENDERSON-HILL-NAVARRO-FREESTONE-
ANDERSON-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS...
PLANO...GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...
CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...
EAST TAWAKONI...WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...
ATHENS...GUN BARREL CITY...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...KILLEEN...TEMPLE...FORT HOOD...WACO...
MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...
OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
712 PM CST SUN JAN 6 2008

...WIND ADVISORY HAS EXPIRED...

WINDS ACROSS NORTH TEXAS HAVE DIMINISHED OVER THE LAST FEW
HOURS...BUT WILL REMAIN GUSTY OUT OF THE SOUTH OVERNIGHT IN THE 15
TO 20 MPH RANGE. ANOTHER BREEZY DAY IS EXPECTED ON MONDAY WITH
WINDS 15 TO 25 MPH AREAWIDE.

$$

DUNN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 12:12 PM CST, 7 minutes earlier.

Area forecast discussion, Jan 6, 12:12 PM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 PM CST SUN JAN 6 2008

.UPDATE...
SURFACE WINDS ARE UP ALONG AND EAST OF THE I-35 CORRIDOR.  WILL
ISSUE WINDY ADVISORY FOR THIS AREA THROUGH 01Z. NEW ZONES AND
ADVISORY FORTHCOMING. 75

&&

.PREV AVIATION...
1043 AM CST / 1640 UTC.

LOW LEVEL MIXING WILL RESULT IN STRONG AND GUSTY SOUTHERLY WINDS AT
ALL TAF SITES THIS AFTERNOON. SOME GUSTS AROUND 30 KTS ARE POSSIBLE.
OTHERWISE VFR THROUGH LATE NIGHT...AND AFTER 16Z MONDAY.

TRAJECTORY OF STRATUS TONIGHT IS PROBLEMATIC AS HAS BEEN THE PAST
TWO NIGHTS. I PLAN FOR SOME STRATUS TO AFFECT KACT AND KDAL 10-15Z
MONDAY...BUT KEEP THE OTHERS VRF. THERE IS A CHANCE THAT THE STRATUS
WILL SLIDE FURTHER WEST...BUT SFC-925MB TRAJECTORIES FAVOR THE
WESTERN EDGE OVER KACT AND JUST EAST OF KDAL. ALSO IN THE 09-15Z
TIME FRAME....LOW LEVEL WIND SHEAR SHOULD BE A CONCERN ACROSS THE
REGION.  75

.PREV AVIATION...
530 AM CST

PRIMARY CONCERN...GUSTY WINDS TODAY. VFR THROUGH TAF PERIOD WITH
ONLY CI/CS AND NO PRECIPITATION OR OBSTRUCTIONS TO VSBY.

SW FLOW CONTINUES TO DOMINATE ABOVE SFC LAYER...WITH STRATUS
CONFINED TO AREAS EAST OF TAF SITES...WHERE TRAJECTORIES ARE WITHIN
GULF FETCH. EXPECT SIMILAR SETUP MONDAY MORNING...THUS WILL REFRAIN
FROM INTRODUCING ANY PREVAILING ST/SC.

WINDS REACHED 50KTS AT 3KFT ON FWS VWP OVERNIGHT. SPEEDS HAVE SINCE
TEMPERED AND EVEN AT THEIR PEAK FAILED TO MEET LLWS CRITERIA. THIS
MOMENTUM WILL MIX DOWN AFTER DAYBREAK...AND BY 15-16Z (9-10 AM CST)
GUSTS WILL REACH 25-30KTS. GUSTY WINDS WILL PREVAIL THROUGHOUT THE
AFTERNOON HOURS. 25

PREV DISCUSSION...
402 AM CST

AFTER AN UNSEASONABLY WARM MORNING...TEMPERATURES WILL CLIMB TO
NEAR RECORD LEVELS IN MANY LOCATIONS THIS AFTERNOON. THE ONLY FLY
IN THE OINTMENT WILL BE INCREASING HIGH CLOUDS ASSOCIATED WITH AN
APPROACHING UPPER LEVEL TROUGH. ALL MODEL DATA SUGGESTS THAT THE
HIGH CLOUDS WILL THIN AND SCATTER DURING THE AFTERNOON SO STILL
EXPECT UPPER 70S TO LOWER 80S WITH A GUSTY SOUTH TO SOUTHWEST
WIND. WILL ISSUE A GRASS FIRE DANGER STATEMENT IN THE NORTHWEST
ZONES WHERE RELATIVE HUMIDITIES WILL FALL BELOW 35.

AN UPPER LEVEL DISTURBANCE WILL APPROACH NORTH TEXAS ON MONDAY
AND BRING SOME LOW RAIN CHANCES DURING THE MORNING WITH INCREASING
CHANCES DURING THE AFTERNOON AND EVENING. MOST OF THE ENERGY
ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH OKLAHOMA.
HOWEVER...LIFT ALONG A COLD FRONT SHOULD BE SUFFICIENT FOR
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. WILL KEEP THE
HIGHEST POPS IN THE NORTHEAST WHERE THE BEST LIFT AND DEEPEST
MOISTURE WILL RESIDE. PRECIPITATION SHOULD END QUICKLY TUESDAY
MORNING AS THE SHORT WAVE MOVES NORTHEAST AND DRY AIR FILTERS INTO
THE REGION. TEMPERATURES BEHIND THE COLD FRONT WILL BE
COOLER...BUT STILL ABOVE SEASONAL NORMALS.

ANOTHER SHORT WAVE WILL GRAZE NORTH TEXAS WEDNESDAY NIGHT/THURSDAY
BUT MOISTURE SHOULD BE INSUFFICIENT FOR ANY PRECIP.

THE UPPER LEVEL PATTERN IS PROGGED TO BECOME MORE AMPLIFIED BY THE
WEEKEND WITH A BUILDING RIDGE ON THE WEST COAST. A COLD FRONT AND
UPPER LEVEL TROUGH IS FORECAST TO MOVE THROUGH NORTH TEXAS FRIDAY
NIGHT/SATURDAY AND BRING ANOTHER CHANCE OF RAIN ALONG WITH MUCH
COOLER TEMPERATURES. WILL KEEP POPS LOW FOR NOW AND AWAIT SOME MODEL
RUN CONSISTENCY. 79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  63  79  48  64 /  10  10  30  50  20
WACO, TX              81  64  78  56  68 /  10  10  30  50  20
PARIS, TX             77  60  75  51  61 /  10  10  40  70  20
DENTON, TX            81  61  78  46  64 /  10  10  30  50  10
MCKINNEY, TX          78  62  78  48  63 /  10  10  30  50  20
DALLAS, TX            80  62  79  51  65 /  10  10  30  50  20
TERRELL, TX           79  62  78  53  66 /  10  10  30  70  20
CORSICANA, TX         80  64  77  52  68 /  10  10  30  50  20
TEMPLE, TX            79  63  78  52  68 /  10  10  30  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

79/25/77
Hazardous weather outlook, Jan 6, 4:00 AM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST SUN JAN 6 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 AM CST SUN JAN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS AN ELEVATED RISK OF GRASS FIRES DURING THE AFTERNOON HOURS
OF BOTH SUNDAY AND MONDAY...PRIMARILY WEST OF THE I-35 CORRIDOR.

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY EVENING THROUGH
MIDDAY TUESDAY. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

25

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.